Texas, 2002

Hail in Texas, May 27, 2002

May 27, 2002 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 27, 5:00 PM CST, 55 minutes earlier.

Area forecast discussion, May 27, 5:00 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 PM CDT MON MAY 27 2002

HAVE SENT A QUICK UPDATE TO CANCEL SEVERE THUNDERSTORM WATCH 342
FOR NORTHEAST TEXAS. ALSO INCREASED POPS IN SOUTHEAST OKLAHOMA AND
SOUTHWEST ARKANSAS WHERE PRESENT ACTIVITY WAS LOCATED.

ANOTHER UPDATE LIKELY NEEDED LATER TONIGHT.

.SHV...NONE.

In the hours before

Local storm report, May 27, 3:55 PM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
455 PM CDT MON MAY 27 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0433 PM    3 NE HOPE                 AR   .75 INCH HAIL
05/27/02   HEMPSTEAD                      HAIL COVERING THE
                                          GROUND. REPORTED BY
                                          LAW ENFORCEMENT

0440 PM    3 NE HOPE                 AR   2.00 INCH HAIL
05/27/02   HEMPSTEAD                      REPORTED BY LAW
                                          ENFORCEMENT.

22
Local storm report, May 27, 4:10 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
510 PM CDT MON MAY 27 2002

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0440 PM    3 NE HOPE                 AR   WIND DAMAGE
05/27/02   HEMPSTEAD                      TREES DOWN IN PERRYTOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0500 PM    3 W EMMET                 AR   FLOODING
05/27/02   HEMPSTEAD                      HWY 67 CLOSED BETWEEN
                                          EMMET AND PERRYTOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

22
Special weather statement, May 27, 4:55 PM CST, 1 hour before
TXZ096-097-108>112-124>126-136>138-149>153-165-166-272315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
555 PM CDT MON MAY 27 2002

SEVERE THUNDERSTORM WATCH 342...IN EFFECT UNTIL 7 PM CDT FOR MUCH OF
EAST TEXAS HAS BEEN CANCELLED.  SHOWERS AND THUNDERSTORMS ARE STILL
POSSIBLE THIS EVENING...WITH A FEW STORMS POSSIBLY REACHING SEVERE
LIMITS.
Local storm report, May 27, 5:12 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
612 PM CDT MON MAY 27 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0510 PM    HOPE                      AR   FLOODING
05/27/02   HEMPSTEAD                      NUMEROUS COUNTY ROADS
                                          FLOODED IN AND AROUND
                                          PERRYTOWN AND HOPE.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0510 PM    HOPE                      AR   WIND DAMAGE
05/27/02   HEMPSTEAD                      TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

0545 PM    DIERKS                    AR   1.00 INCH HAIL
05/27/02   HOWARD                         REPORTED BY LAW
                                          ENFORCEMENT.

0545 PM    DIERKS                    AR   WIND DAMAGE
05/27/02   HOWARD                         POWER LINES DOWN. REPORTED
                                          BY LAW ENFORCEMENT.

22

The radar

The Shreveport radar (KSHV), 118 km away, was scanning. The volume nearest the first event began at 23:55 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Bowie

When
May 27, 5:55 PM CST
Where
Bowie County, Simms
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.350, -94.517

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, May 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5288562.